What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 9, 1:54 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 9, 1:54 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
254 PM CDT Mon Sep 9 2019
.SHORT TERM...(Tonight through Thursday)
Issued at 253 PM CDT Mon Sep 9 2019
A large upper trough continued to make its way into the northwest
corner of the country today, with southwesterly flow persisting over
the central plains. A the surface, a low pressure system moved
across South Dakota, dragging a weak cold front through the forecast
area. A boost of 1000-2000 J/kg of instability helped storms
intensify this afternoon. A few strong to severe storms aren't
out of the question as we head into the late afternoon hours.
This southwest to northeast oriented area of convection will
continue to trek east through the region. We could see an uptick in
intensity and coverage again late this evening and into the
overnight hours as the low level jet increases. Given the amount of
instability present, a few storms could be on the strong side, with
a bit of hail and gusty winds, especially across parts of western
Iowa. However, both instability and shear are expected to diminish
through the night, likely preventing a substantial severe threat.
A few showers and storms could linger into Tuesday, along the
boundary trailing the departing surface low. But, the majority of
the forecast area should remain dry through Tuesday morning. The
next shortwave and and surface low will move out of eastern Colorado
and into southwest Nebraska Tuesday night, draping a warm front
along the NE/SD border. Dewpoints will rise back into the upper 60s
and low 70s, as afternoon MLCAPE increases to 1500-2500 J/kg. Bulk
shear will increase to 30-40 kts across northeast Nebraska. The best
chance at thunderstorm initiation for northern portions of the
forecast area will likely be during the evening hours as the low
level jet once again enhances convective development. Showers and
storms will be possible across the majority of the CWA Tuesday
evening and overnight, with a few storms strong to severe storms
possible over northeast Nebraska initially.
Another break in precipitation will arrive Wednesday, as a large
upper trough and associated surface low approach from the west. This
system will drag a cold front through the area, brining increasing
shower and thunderstorm chances Wednesday evening and Wednesday
night. A few showers and storms may continue into Thursday across
southwest Iowa and far southeast Nebraska. However, they should
clear the area by Thursday evening.
.LONG TERM...(Thursday night through Monday)
Issued at 253 PM CDT Mon Sep 9 2019
Cooler, drier weather is still expected Friday behind the departing
cold front. Highs on Friday should only be in the low to mid 70s
with mostly sunny skies. Southwesterly low level flow will return
Saturday, pulling us back into the upper 70s and low 80s. Warmer
temperatures and dry weather will linger through the weekend and
into early next week with highs generally in the upper 70s and low
80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1222 PM CDT Mon Sep 9 2019
VFR conditions are expected through the TAF period. Isolated
showers are expected to continue on and off today across the area.
Additionally, there could be a few gusty winds up to 25 kts today
as showers pass through. A second round of showers and
thunderstorms will be possible after 03z mainly at OMA and LNK so
a prob30 has been included. Finally, expect LLWS of 40 knots at
FL020 will be possible overnight at OMA and LNK, ending by 12z
Tuesday.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
SHORT TERM...KG
LONG TERM...KG
AVIATION...HB
Hazardous weather outlook, Sep 9, 2:10 PM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
310 PM CDT Mon Sep 9 2019
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101015-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
310 PM CDT Mon Sep 9 2019
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Tuesday
Thunderstorm chances will become more prevalent this evening and
tonight across southwest Iowa and southeast Nebraska with a
marginal risk for severe thunderstorms. Large hail and damaging
winds would be the primary threat.
Minor flooding will continue along the Missouri River above Lewis
and Clark Lake, and from below Plattsmouth downstream into
Missouri.
.DAYS TWO THROUGH SEVEN...Tuesday night through Monday
There is a slight to marginal risk for severe thunderstorms
Tuesday evening as an upper level system moves through the Plains.
Another risk for severe thunderstorms comes Wednesday night when
a cold front begins to sweep through the region.
Minor flooding will continue along the Missouri River above Lewis
and Clark Lake, and from below Plattsmouth downstream into
Missouri.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed this tonight or tomorrow.
In the hours before
Special weather statement, Sep 9, 1:16 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
216 PM CDT Mon Sep 9 2019
IAZ079-080-090-091-091945-
Mills IA-Page IA-Fremont IA-Montgomery IA-
216 PM CDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT...SOUTHWESTERN
MONTGOMERY...SOUTHEASTERN MILLS AND NORTHWESTERN PAGE COUNTIES UNTIL
245 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Hamburg, or 13 miles northwest of Tarkio, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Red Oak, Shenandoah, Hamburg, Essex, Farragut, Riverton, Imogene,
Coburg and Pierce Recreation Area.
This includes Interstate 29 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4058 9539 4059 9570 4107 9533 4092 9503
TIME...MOT...LOC 1915Z 214DEG 50KT 4058 9556
DEE
Special weather statement, Sep 9, 1:47 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
247 PM CDT Mon Sep 9 2019
IAZ079-080-090-091-092015-
Mills IA-Page IA-Fremont IA-Montgomery IA-
247 PM CDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT...
MONTGOMERY...SOUTHEASTERN MILLS AND NORTHWESTERN PAGE COUNTIES UNTIL
315 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shenandoah, or 22 miles north of Tarkio, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Red Oak, Shenandoah, Villisca, Essex, Stanton, Elliott, Coin, Grant,
Yorktown, Imogene, Northboro, Coburg, Hepburn, Pierce Recreation Area
and Viking Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4059 9532 4085 9551 4116 9518 4116 9493
4115 9492 4089 9493
TIME...MOT...LOC 1947Z 214DEG 49KT 4076 9531
DEESpecial weather statement, Sep 9, 2:11 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
311 PM CDT Mon Sep 9 2019
NEZ091>093-092100-
Pawnee NE-Nemaha NE-Richardson NE-
311 PM CDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEMAHA...RICHARDSON AND
EAST CENTRAL PAWNEE COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Humboldt, or 13 miles north of Sabetha, moving
northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Humboldt, Peru, Verdon, Stella, Shubert, Nemaha, Dawson, Brownville,
Salem, Barada, 7 Miles South Of Auburn, Brownville State Recreation
Area and The Highway 75 And 8 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4012 9606 4055 9566 4052 9566 4051 9569
4047 9569 4046 9564 4042 9566 4034 9562
4031 9566 4030 9557 4026 9556 4025 9553
4000 9572 4000 9588
TIME...MOT...LOC 2010Z 214DEG 48KT 4010 9587
DEESpecial weather statement, Sep 9, 2:40 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
340 PM CDT Mon Sep 9 2019
IAZ090-091-NEZ091-093-092130-
Page IA-Fremont IA-Nemaha NE-Richardson NE-
340 PM CDT Mon Sep 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
SOUTHWESTERN PAGE...SOUTHEASTERN NEMAHA AND WESTERN RICHARDSON
COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Verdon, or 12 miles northwest of Falls City, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shenandoah, Humboldt, Farragut, Coin, Verdon, Stella, Shubert,
Nemaha, Dawson, Brownville, Salem, Northboro, Blanchard, Barada,
Brownville State Recreation Area, Indian Cave State Park and The
Highway 75 And 8 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4012 9597 4079 9544 4064 9515 4058 9521
4058 9560 4046 9565 4043 9564 4042 9566
4034 9562 4031 9566 4030 9557 4025 9554
4002 9577
TIME...MOT...LOC 2040Z 214DEG 49KT 4014 9582
DEE